Alert archive / Tennessee / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 234, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at Aug 5, 2005, 5:35 PM EDT for Scott County, Tennessee. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 5, 2005, 5:35 PM EDT (21:35 UTC)
- Expired
- Aug 5, 2005, 6:00 PM EDT
- In force
- 25 min
- Issued by
- NWS Morristown, TN
- Area
- Counties, with a storm outline in the text
County Scott County, TN
The radar
The Knoxville radar (KMRX), 103 km from the middle of the area, began a volume at 21:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 9.6 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1665 J/kg
- Mixed-layer CIN
- -76 J/kg
- Mixed-layer LCL
- 1252 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- 9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 5, 2:47 PM EDT, 2 hours 48 minutes earlier.
Area forecast discussion, Aug 5, 2:47 PM EDT, 2 hours 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 247 PM EDT FRI AUG 5 2005 .SHORT TERM...(TONIGHT THROUGH SUNDAY NIGHT)...DIFFERENTIAL HEATING AND OROGRAPHIC FLOW PULSING GOOD UPDRAFTS DURING PEAK HEATING ONCE AGAIN THIS AFTN/EVE. A PATTERN SHIFT HAS EVOLVED WHICH WILL AFFECT WEATHER THROUGH THE REMAINDER OF THE SHORT TERM. WEAK BOUNDARY AT EDGE OF HIGH PRESSURE TO THE NORTH WILL SINK DOWN INTO N MRX CWA ON SAT. LOW PRESSURE SYSTEM ALONG N GLFMEX BECOMING BETTER DEFINED THROUGH SUNDAY. SYSTEM WILL DRIFT N IN TN VLY AND WEAKEN BY LATER IN THE PERIOD. THIS DEVELOPMENT WILL ENHANCE UPR DIFFLUENCE OVR THE AREA AND INCREASE SE FLOW AND DEEPEN MOISTURE. MORE CLOUD COVER AND HIGHER POPS ARE IN THE OFFERING. MODEL THICKNESS VALUES APPEAR TO DROP EXCESSIVELY ACROSS THE AREA AND CLOUD COVER LOOKS OVERDONE. STAYED ON THE HIGH SIDE OF MOS TEMP GUIDANCE. .LONG TERM...(MONDAY THROUGH FRIDAY)...GFS INDICATING FRONT LIFTING SLOWLY NORTH FOR THE FIRST PART OF THE WEEK. SHOULD BRING SCATTERED SHOWERS AND THUNDERSTORMS MONDAY THROUGH WEDNESDAY...WILL BUMP UP POPS TO 40 PERCENT ON MONDAY AND TUESDAY WITH DECENT MOISTURE EXPECTED. GFS INDICATING DRIER WEATHER PUSHING IN ON THURSDAY... BUT STILL MAY SEE ISOLATED DIURNAL ACTIVITY ON THURSDAY AND FRIDAY...SO WILL KEEP 20 POPS FOR BOTH DAYS. && .PRELIMINARY POINT TEMPS/POPS... CHATTANOOGA AIRPORT, TN 71 90 71 87 / 20 30 30 50 KNOXVILLE MCGHEE TYSON AIRPORT, TN 70 90 67 85 / 20 30 30 50 OAK RIDGE, TN 70 89 68 86 / 20 30 30 50 TRI CITIES AIRPORT, TN 65 87 63 84 / 30 40 30 50 && .MRX WATCHES/WARNINGS/ADVISORIES... NC......NONE. TN......NONE. VA......NONE. && SON/GH
Hazardous weather outlook, Aug 5, 4:20 PM EDT, 1 hour 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 420 PM EDT FRI AUG 5 2005 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-005- 006-008-061000- ANDERSON-BLEDSOE-BLOUNT SMOKY MTN-BRADLEY-CAMPBELL-CHEROKEE- CLAIBORNE-CLAY-COCKE SMOKY MTN-EAST POLK-GRAINGER-HAMBLEN-HAMILTON- HANCOCK-HAWKINS-JEFFERSON-JOHNSON-KNOX-LEE-LOUDON-MARION-MCMINN- MEIGS-MORGAN-NORTH SEVIER-NORTHWEST CARTER-NORTHWEST COCKE- NORTHWEST GREENE-NORTHWEST MONROE-NW BLOUNT-RHEA-ROANE-RUSSELL- SCOTT TN-SCOTT VA-SEQUATCHIE-SEVIER SMOKY MTN-SOUTHEAST CARTER- SOUTHEAST GREENE-SOUTHEAST MONROE-SULLIVAN-UNICOI-UNION- WASHINGTON TN-WASHINGTON VA-WEST POLK-WISE- 420 PM EDT (320 PM CDT) FRI AUG 5 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST TENNESSEE...SOUTHWESTERN VIRGINIA AND EXTREME SOUTHWESTERN NORTH CAROLINA. .DAY ONE (TODAY AND TONIGHT)... SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO CONTINUE TO DEVELOP THIS AFTERNOON AND EVENING...WITH A FEW ISOLATED STORMS POSSIBLY BECOMING SEVERE. THE MAIN THREATS WILL BE THE POSSIBILITY OF STRONG DAMAGING WINDS...LARGE HAIL AND LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN (SATURDAY THROUGH THURSDAY)... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. A WEAK COLD FRONT WILL SETTLE INTO THE REGION ON SATURDAY...AND SHOULD HELP PRODUCE SCATTERED SHOWERS AND THUNDERSTORMS FOR MOST AREAS INTO SATURDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY THIS AFTERNOON AND EVENING. PLEASE STAY TUNED TO NOAA WEATHER RADIO OR VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/MRX. DMG
In the hours before
Local storm report, Aug 5, 12:30 PM EDT, 5 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
1230 PM EDT FRI AUG 05 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0250 PM TSTM WND DMG OAK RIDGE 35.96N 84.30W
08/04/2005 ANDERSON TN LAW ENFORCEMENT
TREE DOWN ON HWY 95 NEAR WHITE OAK DAM.
0305 PM TSTM WND DMG 4 N CLINTON 36.15N 84.13W
08/04/2005 ANDERSON TN DEPT OF HIGHWAYS
TREE DOWN NEAR PEACH ORCHARD.
&&
MEPLocal storm report, Aug 5, 5:22 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
522 PM EDT FRI AUG 05 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 PM TSTM WND DMG COKER CREEK 35.26N 84.29W
08/05/2005 MONROE TN LAW ENFORCEMENT
TREE DOWN ON HWY 68 IN COKER CREEK.
0330 PM TSTM WND DMG 12 E TELLICO PLAINS 35.37N 84.09W
08/05/2005 MONROE TN LAW ENFORCEMENT
TREE DOWN ON HWY 165 ABOVE RANGER STATION OVERLOOK.
0420 PM TSTM WND DMG 2 NE HAYESVILLE 35.07N 83.79W
08/05/2005 CLAY NC LAW ENFORCEMENT
TREE DOWN ON TUSQUITTEE RD.
0425 PM TSTM WND DMG 5 NW HAYESVILLE 35.10N 83.88W
08/05/2005 CLAY NC LAW ENFORCEMENT
TREE DOWN ON FIRES CREEK RD.
0440 PM TSTM WND DMG 4 W HAYESVILLE 35.05N 83.89W
08/05/2005 CLAY NC LAW ENFORCEMENT
TREE DOWN ON HWY 64.
&&
MEPThe office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 5, 2:51 PM EDT | Severe Thunderstorm Warning | MRX | Monroe | 54 min |
| Aug 5, 7:14 PM EDT | Severe Thunderstorm Warning | MRX | Cocke | 31 min |
| Aug 5, 2:42 PM EDT | Severe Thunderstorm Warning | MRX | Lee | 50 min |
| Aug 5, 5:11 PM EDT | Severe Thunderstorm Warning | MRX | Russell | 34 min |
| Aug 5, 3:13 PM EDT | Severe Thunderstorm Warning | MRX | Cherokee | 47 min |
| Aug 5, 3:59 PM EDT | Severe Thunderstorm Warning | MRX | Clay | 31 min |
| Aug 5, 4:32 PM EDT | Severe Thunderstorm Warning | MRX | Clay | 28 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.